A review of multiple steroid damage livers sheds light on what appears to be an important indicator specific to steroids.


A new paper out analyzed 19 years worth of data from a registry that stores drug induced liver injury (DILI) cases [Ref 1}.  Included in these cases is “drugs” such as anabolic steroids as well as dietary supplements.  The particular registry reviewed is called the Spanish DILI Registry, but they also included a shorter analysis of a Latin-American DILI registry.  For whatever reason the authors of the paper had hypothesized an increase in steroid related liver injuries.

steroid liver problemsWhat they found confirmed their hypothesis.  In the years 1994 through 2009 only 5 cases of steroid related liver injuries were found.  However from 2010 to 2013 they found 15 cases of severe liver injury.  Keep in mind they were working with a sample size of 846 total DILI cases.  The increase however represents 8% of total cases during that time period.  Dietary supplement liver injuries also increased in the last 4 years, but to a lesser degree than the anabolics.

Of the 25 cases reported over all the years they found that the men were using the following anabolics (reportedly with no other known liver toxic drugs):

  1. Winstrol (oral or injectable) – 17 of 25
  2. Superdrol – 1 of 25
  3. Epistane – 7 of 25

Notice no dianabol, anadrol, or oral turinabol.  19 of the 25 cases were from oral steroids, which means injectable winny is still hepatotoxic (despite what many bros believe).  All 25 were of course considered to have liver “damage”.  23 of 25 had jaundice (yellowing of skin and eyes and itchiness).  And 10 of the 25 were cholestatic.

The data on complete recovery was limited but 9 of the 25 men did not fully recover for approximately 150 days.  Recovery was considered to be a normal blood liver panel.  If you recall a in a previous article with a case from a guy using Super DMZ 2.0, it took 75 days to recover (Super DMZ 2.0 Causes Liver Problems).  As a reminder, once you fuck up your liver, it’s going to take a while to fix it.  

Look at Serum Total Bilirubin

One excellent observation these authors provided was the common denominator between their cases and three other papers describing steroid induced liver damage.  That common denominator was Total Bilirubin.  In the worst cases (often cholestasis) total bilirubin was significantly higher.  This was also an indicator that was different than other drugs known to cause liver damage (NSAIDs, anti-biotics, etc.).  In other words, if you are concerned about your liver health this is one blood marker you will want to special attention too.  It’s worth noting the guy who had problems with Super DMZ 2.0 also had significantly high total bilirubin levels.


 

Leave a Reply

Your email address will not be published. Required fields are marked *